MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the injection process, the catheter's detachment section accidentally detached.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of an arteriovenous malformation.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 10mm.
 
Additional Manufacturer Narrative
Updated: b5, d9, e, g3, h6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the accidental detachment was not determined.The tip detachment occurred during navigation through the guide catheter.During the procedure, resistance was encountered when the apollo was being advanced, but there was no resistance during retrieval.The apollo tip was not embedded in the onyx cast, and there are no future plans to retrieve the catheter tip.The anatomical location of the apollo tip is the cavernous sinus segment.There was no note of vessel calcification, and no kink or damage was observed on any of the devices.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the apollo catheter was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: no damage was found with the apollo catheter hub.No bends or kinks were found with the apollo catheter body.The apollo catheter distal tip was found detached from the catheter.The detached tip was not returned.Testing/analysis: the ldpe overlap was measured to be 1.5mm, which is within specification.Conclusion: based on the device analysis and the information provided, the customer's report of ¿tip premature detachment¿ was confirmed.However, the customer¿s ¿resistance in guide catheter¿ and ¿difficulty navigation¿ reports could not be confirmed.Tip premature detachment (during injection) can occur if the micro catheter is repositioned after the start of injection or the detach joint ldpe overlap length is too short.The ldpe overlap length was found to be within specification.Therefore, it is likely that the catheter was repositioned after the start of injection.Possible causes of ¿resistance in guide catheter¿ include patient vessel tortuosity, incompatible products, damaged catheter(s) (i.E., kinked, bent), flush rate too low, user does not hydrate external surface of catheter, stopcock/hemostatic valve on microcatheter too tight, or multiple microcatheters used with one guide catheter.Possible causes of ¿difficulty navigation¿ include incompatible devices, patient vessel tortuosity, damage to guidewire, catheter damage (i.E., kinked, bent, ovalized), or lack of continuous flush during delivery.The guide catheter and guidewire used in the event were not returned and the make/model was not provided.Therefore, any contributing factors from the guide catheter or guidewire could not be assessed.Information regarding use of a continuous flush during delivery was not reported.It was noted that the patient's vessel tortuosity was minimal, and the apollo was prepared as indicated in the ifu, which includes external surface hydration.Therefore, patient vessel tortuosity and failure to hydrate the catheter are unlikely to contribute to the reported event.The cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22785063
Report Number2029214-2025-01802
Device Sequence Number21308835
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270820(10)B778788
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB778788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Supplement Date Received by Manufacturer08/14/2025
09/29/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/09/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight65 KG